Format

Send to

Choose Destination
See comment in PubMed Commons below
Am J Ophthalmol. 2003 Jul;136(1):182-5.

Central serous chorioretinopathy associated with administration of sympathomimetic agents.

Author information

1
Retina Institute of Illinois, Niles, Illinois 60714, USA. johnmichael@aol.com

Abstract

PURPOSE:

To report central serous chorioretinopathy associated with excessive use of compounds with sympathomimetic activity.

DESIGN:

Observational case series.

METHODS:

Four patients presented with clinical and fluorescein angiographic evidence of central serous chorioretinopathy. All patients expressed a concomitant psychogenic stress and high-dose ingestion of pseudoephedrine, oxymetazoline, or 3,4-methylenedioxymethamphetamine, all of which possess sympathomimetic properties.

RESULTS:

In all cases, resolution of central serous chorioretinopathy coincided with cessation of the medication.

CONCLUSIONS:

Patients afflicted with central serous chorioretinopathy should be notified about its possible association with sympathomimetic medications.

PMID:
12834690
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center